MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS CL IOL; INTRAOCULAR LENS
Model Number Z9002
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient weight and ethnicity and race: unknown as information was not provided.Date implanted: not applicable as the iol was not implanted.Date explanted: not applicable as the iol was not implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported while inserting the intraocular lens (iol) there was debris on the lens and the cartridge had contact with the patient's ocular dexter (right eye).The iol was removed and replaced in the same procedure with another lens with the same model and diopter size.There was no medical intervention and no surgical intervention.Outcome does not significantly interfere with activities of daily life.Patient status post-procedure is unknown.No further information is available.
 
Additional Manufacturer Narrative
Section d-9: device available for evaluation: yes section d-9: returned to manufacturer: yes section d-9: date returned to manufacturer: 27-sep-2021 section h-3: device evaluated by manufacturer: yes device evaluation: visual inspection under magnification revealed viscoelastic residue on the optic body and haptics which is consistent with a lens that was handled prior to insertion.A brown spot on the lens was observed, which may have been the alleged foreign material and was therefore was sent to an independent laboratories for further analysis.Per independent laboratories, fourier transform infrared (ftir) analysis indicates the sample is consistent with a polyester material.The ftir spectrum raw data output file generated by the independent laboratories was then compared against the johnson & johnson surgical vision (jjsv) manufacturing process ftir library and did not yield any results with at least a 0.900000 correlation.The top hit was ¿re-usablelabcoat/coverall¿ with a 0.663728 correlation.The complaint issue was confirmed, however due to the low correlation (correlation less than 0.90000) between the foreign material and the jjsv manufacturing process ftir library it cannot be confirmed if the issue is related to handling or manufacturing, because jjsv has manufacturing controls in place to prevent the release of product with foreign material on it, and therefore no product deficiency could be identified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed and no non-conformance report was found as part of this manufacturing records review.The product was manufactured and released according to specification.Historical data analysis: a search in complaint system revealed that no other complaints have been received for this production order number.Conclusion: as a result of the investigation, there is no indication of a product malfunction or product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e. st. andrew place
santa ana, CA 92705
7142478552
MDR Report Key12447459
Report Number2020664-2021-07147
Device Sequence Number3594046
Product Code HQL
UDI-Device Identifier05050474530652
UDI-Public(01)05050474530652(17)240710
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2024
Device Model NumberZ9002
Device Catalogue NumberZ900200180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/27/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer11/22/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale